MAUDE Adverse Event Report: COVIDIEN SMARTIP MED-PREP CANNULA; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY

COVIDIEN SMARTIP MED-PREP CANNULA; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number 8881540111
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.¿ if the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.¿ as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that the drug was squirting out of a small hole or crack of the monoject smartip needleless vial access cannula.There was no patient injury.
 
Additional Manufacturer Narrative
The device history record review found that there were no related issues recorded throughout the manufacturing and control processes.The product was in conformance to specifications and was released for distribution meeting all established quality assurance acceptance levels.Two samples were returned to the manufacturing site for evaluation confirming the reported issue; the leak was identified between the connection points to the sheath, commonly referred to as the ¿ears¿ of the hub.This portion of the hub is the area with the least amount of plastic thickness.Based on this evaluation it is most likely that the condition occurred within the molding process and is indicative of inclusions within the molding process that may obstruct material flow.The investigation did not identify a systemic issue or trend with the product or process therefore, a corrective and preventive action (capa) is not necessary at this time.Further analysis will be performed to track and trend any adverse results.This information will be utilized for trending purposes to determine the need for corrective actions.

Brand Name
SMARTIP MED-PREP CANNULA
Common Device Name
CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COVIDIEN
2010 east international speedw
deland FL 32724
MDR Report Key11236625
Report Number1017768-2021-00900
Device Sequence Number19693189
Product Code GEA
UDI-Device Identifier30884521102754
UDI-Public30884521102754
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881540111
Device Catalogue Number8881540111
Device Lot Number032160
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/25/2021
Supplement Date Received by Manufacturer01/25/2021
Initial Report FDA Received Date01/27/2021
Supplement Report FDA Received Date04/16/2021
Patient Sequence Number1